MAUDE Adverse Event Report: LUMENIS LTD SLIMLINE SIS; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD SLIMLINE SIS; POWERED LASER SURGICAL INSTRUMENT
Model Number 0644-017-01
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this fiber was thoroughly analyzed.Visual inspection indicates the fiber was received in one piece and there were not visible defects on the fiber body.Microscope inspection identified that the tip was slightly degraded, the connector has burn marks and distorted light exiting the connector face indicating an internal fracture.Functional testing identifies aiming beam was dim.Therefore, the complaint against the fiber was confirmed.Fracture within the connector can occur during procedural handling of the fiber during setup, use or reprocessing.This connector fracture can result in an insufficient aiming beam or low laser energy output, up to a complete inability for the fiber to fire.Additionally, the interaction of the console with the connector having this fracture likely led it to overheat causing the burn marks observed.A device history record (dhr) review indicates the device met all manufacturing specifications, and therefore the failure was unlikely related to manufacturing.The labeling review found that the product ifu states, inspect the fiber for kinks, punctures, fractures, or other damage.If the fiber appears damaged, do not use the fiber; return it to the supplier for replacement and hold the fiber tip to a non-reflective surface, and ensure that a circular red/green spot appears.If the spot is not circular, cleave the fiber.If the spot is weak or not visible, discard the fiber or return it to the supplier for replacement.A risk review was completed and confirmed that the event of device damaged prior to use is defined in the risk documentation.Based on all information available, the investigation conclusion code assigned is cause traced to component failure which indicates: expected or random component failure without any design or manufacturing issue.
 
Event or Problem Description
It was reported that during unpacking there was found the end face of the fiber was damaged.This event occurred outside the patient.The procedure was completed with another of same device.There was no patient complication.After that, the fiber was returned for analysis and the investigation determined that the fiber has an internal connection fracture.

Brand Name
SLIMLINE SIS
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LIGHT GUIDE OPTICS INTERNATIONAL LT
celtniecibas str 8
livani LV-53 16
LG   LV-5316
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key25436587
Report Number2124215-2026-30447
Device Sequence Number21422417
Product Code GEX
UDI-Device Identifier07290109145556
UDI-Public(01)07290109145556(17)290211(10)24093912
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0644-017-01
Device Catalogue Number0644-017-01
Device Lot Number0024093912
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2026
Initial Report FDA Received Date06/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale